EconPapers    
Economics at your fingertips  
 

Dynamic binary outcome models with maximal heterogeneity

Martin Browning and Jesus Carro ()

Journal of Econometrics, 2014, vol. 178, issue 2, 805-823

Abstract: Most econometric schemes to allow for heterogeneity in micro behavior have two drawbacks: they do not fit the data and they rule out interesting economic models. In this paper we consider the time homogeneous first order Markov (HFOM) model that allows for maximal heterogeneity. That is, the modeling of the heterogeneity does not impose anything on the data (except the HFOM assumption for each agent) and it allows for any theory model (that gives a HFOM process for an individual observable variable). ‘Maximal’ means that the joint distribution of initial values and the transition probabilities is unrestricted.

Keywords: Discrete choice; Markov processes; Nonparametric identification; Unemployment dynamics (search for similar items in EconPapers)
JEL-codes: C23 C24 J64 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407613002352
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Dynamic binary outcome models with maximal heterogeneity (2009) Downloads
Working Paper: Dynamic Binary Outcome Models with Maximal Heterogeneity (2009) Downloads
Working Paper: Dynamic binary outcome models with maximal heterogeneity (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:178:y:2014:i:2:p:805-823

DOI: 10.1016/j.jeconom.2013.11.005

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-05-29
Handle: RePEc:eee:econom:v:178:y:2014:i:2:p:805-823